ArticleCase reports in hepatology2023
Acquired Fanconi Syndrome from Tenofovir Treatment in a Patient with Hepatitis B.
Article in Case reports in hepatology, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 6 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Fanconi syndrome is a rare disease of generalized proximal tubule dysfunction which can be acquired secondary to certain medications, including tenofovir, a commonly used hepatitis B treatment. Signs and symptoms of ensuing renal wasting can be severe but vague, leading to potentially avoidable invasive investigations and delays in diagnosis. We present a case of a 62-year-old female with chronic hepatitis B on tenofovir treatment who was found to have subacute weakness, anorexia, and weight loss. She underwent extensive investigations including computed tomography (CT) imaging, bronchoscopy, upper and lower endoscopy, and psychiatric evaluation. Finally, persistent electrolyte derangements led to urine studies, which demonstrated acquired Fanconi syndrome secondary to tenofovir. After discontinuing tenofovir disoproxil fumarate and starting tenofovir alafenamide, her symptoms resolved and her renal function recovered. This case illustrates the importance of maintaining clinical suspicion for tenofovir-induced Fanconi syndrome, given the common use of tenofovir as first-line hepatitis B treatment and the availability of less nephrotoxic alternatives.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.